MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returned as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient had bilateral intraocular lens (iol) implants.But the right eye lens is planned to be removed on (b)(6) 2022 due to glare, blurry (cloudy) vision and light sensitivity with loss of 2 or more lines of bscva (best spectacle corrected visual acuity).It was indicated that both eyes are impacted and that the symptoms significantly interfere with patient's daily activity.No medical or surgical interventions were reported.No other information was provided.This report pertains to the patient's right eye.A separate report will be submitted for the left eye.
 
Additional Manufacturer Narrative
Additional information: upon further review it was missed to code for section h6: health effect impact code: explant in the 1st supplemental mdr.This follow-up mdr is to capture this code.Field below updated.Section h6: health effect impact code: explant.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that loss of 2 or more lines of bscva was not coded in h6: health effect clinical code (2138).Hence, this correction submission.Additional information: new information received that suspect lens in right eye, scheduled on (b)(6) 2022 did occur on that date.No adverse events, patient was in stable condition.Explanted product not being returned.Replacement lens same model as original lens.No other information was provided.Field below updated: section d6b: if explanted, give date: (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14810714
Report Number3012236936-2022-01589
Device Sequence Number12001935
Product Code MFK
UDI-Device Identifier05050474751309
UDI-Public(01)05050474751309(17)240918
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/11/2022
08/15/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/12/2022
08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale